Cyclic Vomiting Syndrome Message Board
Sign up Calendar Latest Topics
 
 
 


Reply
  Author   Comment  
AC

Registered:
Posts: 1
Reply with quote  #1 
Hello - I am new to the board.  My eleven year old son has been diagnosed with cvs for about a year now.  This year we have found a pattern of his episodes starting after we get back from travel - every Monday morning.  He is fine on the trips.  The traveling has varied from one day car trips to airplane travel- they all seem to have an effect

He was taking periactin and we have recently switched to amitriptyline to seen if it helps him.  All abortive/nausea medicine we have tried: rizatriptin, zofran, benadryl have had no effect on his episodes.  We are now trying compazine.

I would appreciate any similar experiences.  In reading past posts, I have found people with episodes on the trip.  I gather that my son is tired and dehydrated from our traveling.

We have an international trip in June and I would like to do all I can to help avoid an episode when we return.  I have seen recommendations for gatorade powder, nausea patches and benadryl for the airplane.

Thanks in advance for your help.
0
ginny

Avatar / Picture

Moderator
Registered:
Posts: 4,750
Reply with quote  #2 

This might be the "let down" effect.  The person is fine while in the stressful event--even good stress is stress and when they return home, their stress hormones can crash triggering an event.  

Maybe not totally letting those stress hormones crash might help?  Deep breathing, some exercise, puzzles, mind games-- some things that are not just as relaxing as going home can feel?

My daughter seemed to have this good stress thing though she could cycle while in the good stress event. 

Speak with his doctor about time zone change/jet lag, maybe how to keep him well once you get home and also having a medical plan just in case he has an episode while overseas, on the plan or just traveling.  


__________________
ginny CVSA Moderator
0
wynnak

Avatar / Picture

Moderators
Registered:
Posts: 1,092
Reply with quote  #3 
It took us a bit to address the motion sickness that some CVS patients report as being sensitive to. But I agree with Ginny, yours is an after the fact reaction.


Could be a bunch of factors and it will have to be trial an error to pin down the culprit.

Watch things like sleep schedule being knocked off. My son is on strict sleep schedule and sleeping somewhere else then were you are used to is hard. I have used benadryl to sedate my son for sleep when we travel.. especially on overnight flights. I am saying that as a parent, not a medical professional. Consult his physician, could use melatonin etc if you think this is related. 

Not eating meals at the right time. 

Dehydration is massive for my son. We use oral hydration supplements like Drip Drop or Hydration IV to help with this. We increase hydration before and during travel. 

Vitamin C we increase any way due to the things he is exposed to on planes, at theme parks etc. 

Rest.. make sure that he is resting when he needs to. The build up of the exhaustion level could be stressful on the body.. 

I could give you more based on what you think is a trigger. Going overseas (or for us across the country) the time difference was a huge struggle for my son. He usually ends up sleeping most of the time. 

Ginny suggestion about being prepared should he have an episode over seas is a good one. We keep my son's with us in case. We also tend to plan what facility to take him to.. I over prepare can you tell😉 




__________________
Blynda
Message Board Moderator
Monthly Support Call Moderator
0
Previous Topic | Next Topic
Print
Reply

Quick Navigation:

Easily create a Forum Website with Website Toolbox.